Mathematical Research Letters

Volume 21 (2014)

Number 3

Hilbert-Samuel multiplicities of certain deformation rings

Pages: 605 – 615

DOI: http://dx.doi.org/10.4310/MRL.2014.v21.n3.a13

Author

Fabian Sander (Department of Mathematics, University of Duisburg-Essen, Essen, Germany)

Abstract

We compute presentations of crystalline framed deformation rings of a twodimensional representation $\overline{\rho}$ of the absolute Galois group of $\mathbb{Q}_p$, when $\overline{\rho}$ has scalar semi-simplification, the Hodge-Tate weights are small and $p \gt 2$. In the non-trivial cases, we show that the special fibre is geometrically irreducible, generically reduced and the Hilbert-Samuel multiplicity is either $1$, $2$ or $4$ depending on $\overline{\rho}$. We show that in the last two cases the deformation ring is not Cohen-Macaulay.

Full Text (PDF format)